Funnel Cloud, Duval
- When
- September 11, 8:20 AM EST
- Where
- Duval County, 3 mi S of Jacksonville Intl Apt
- Reported by
- AIRPLANE PILOT
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 11, 1:30 AM EST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 AM EDT TUE SEP 11 2001 SURFACE LOW OVER EASTERN GULF WILL BE FEATURE TO WATCH NEXT FEW DAYS. MODELS NOW COMING IN LINE WITH LAST NIGHTS UKMET/NOGAPS IDEA OF KEEPING LOW IN THE GULF AND DRIFTING IT TO THE WEST. AVN AND UKMET START LOW BACK TO THE EAST AFTER 48 HRS AHEAD OF VIGOROUS UPPER TROUGH AND 1030 SURFACE HIGH WHICH DROP SE ACROSS THE GREAT LAKES THURSDAY. UNFORTUNATELY ONLY HAVE 72 HOURS OF 00Z AVN. WITH LOW LEVEL E-NE FLOW...MOISTURE WILL REMAIN HIGH OVER AREA WITH AVN STILL THE MOST AGRESSIVE WITH PWS AND WINDS SPEEDS BUT NOT AS STRONG WITH WINDS AS EARLIER RUNS. ONLY NGM MOS AVAILABLE NOW. WILL CONTINUE CLOSE TO PREVIOUS FORECAST TEMPS AND POPS. MARINE...AS LOW IN GULF CONTINUES TO DEVELOP WINDS WILL GRADUALLY INCREASE. WILL GO WITH SCEC TODAY AND THEN SCA BEGINNING TONIGHT. PRELIM AMG 88/70/87/70 5353 SSI 84/74/83/73 7575 JAX 86/72/85/71 7575 GNV 88/72/87/71 6464 04 .JAX... .GA...NONE. .FL...NONE. MZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE SEP 11 2001 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... ...THREAT OF RIP CURRENTS ABOVE NORMAL... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. THEY ARE EXPECTED TO DEVELOP ALONG THE COAST DURING THE MORNING AND MOVE INLAND DURING THE AFTERNOON. THESE STORMS WILL BE SLOW MOVERS THEREFORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...SOME OF THESE STORMS WILL PRODUCE FREQUENT LIGHTNING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER ACTIVATION IS NOT ANTICIPATED. SOUTHEAST WINDS 15 TO 20 MPH COMBINED WITH EAST SWELLS WILL LEAD TO A GOOD CHANCE OF RIP CURRENTS THIS AFTERNOON. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263931.